Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 28, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 29, 1999, 10:29 PM CST for Wayne County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 1999, 10:29 PM CST (04:29 UTC)
- Expired
- Jan 29, 1999, 11:30 PM CST
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 6:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 300428 RRA SVRMOB MSC153-300530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1029 PM CST FRI JAN 29 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 1130 PM CST * AT 1022 PM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF WAYNESBORO... MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - WAYNESBORO BY 1035 PM CST WOODWARDS BY 1045 PM CST BOICE BY 1050 PM CST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 2:54 PM CST, 7 hours 35 minutes earlier.
Area forecast discussion, Jan 29, 2:54 PM CST, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 254 PM CST FRI JAN 29 1999 CUTOFF LOW WITH ATTENDANT VORT MAX PRESENTLY OVER CENTRAL RED RIVER PORTION OF TX-OK STATE LINE. DEEP RETURN FLOW WITH 12Z SIL RAOB SHOWS A STRONG 1000-500 MOISTURE FLUX COMPOUNDED INTO A VERY TROPICAL SOUNDING IN THE LOWER HALF. CURRENT MODEL OUTPUTS CONTINUE POINTING AT HIGH POPS OVER THE WEEKEND. ETA/AVN SLIGHTLY DIFFER WITH AVN RUNNING A BIT SLOWER. ON SAT...SFC FRONT APPROACHES FA FROM THE W...EXTENDING FROM ABOUT A SHV...LCH LINE BY 18Z SAT. AS FRONT APPROACHES...DYNAMICS ASSOCIATED WITH UPPER LOW HAVE MORE DISPLACED TO N. LOW MDL CAPES AND LIS SHOW THIS MORE LIKE A HEAVY RAIN EVENT...WILL ISSUE SPS. 850 THETA E RIDGING AND SLGT DIFLUENCE OF 850-300 THKNS SHOW UP IN MDL LATE IN PD. COULD SEE A SLIGHT RISK OF SMALL HAIL WITH LOWERING MDL WBZ INDCD. WILL INCREASE POPS THIS PERIOD...FROM SCATTERED/ WIDELY SCATTERED (WEST-EAST) TONIGHT...TO MUCH HIGHER CHANCE (W-E) BY MIDDAY SAT. MOST ACTIVE CONVECTIVE PRECIP BY NIGHTFALL SAT...CLRG JUST AFTER MIDDAY SUN. GUIDANCE TEMPS IN CLOSE AGREEMENT AND LOOK REASONABLE. OVER THE COASTAL WATERS...INCREASING SELY FLOW OVER COASTAL WATERS IN ADVANCE OF DEVELOPING SYSTEM. BUOY DATA MARGINAL SCA RANGE NOW... EXPECT SCA CONDITIONS TONIGHT AND/OR SAT. SELY WINDS WILL INCREASE TO 20 TO 25 KT AND GUSTY AND SEAS BUILDING TO AROUND 7 FT. CHOPPY TO ROUGH ON PROTECTED WATERS WITH WIDELY SCATTERED SHOWERS AND TSTMS TONIGHT BECOMING SCATTERED TO NUMEROUS ON SAT. MOB 62/67/60/63 4875 PNS 63/68/61/64 3764 DTS 61/68/61/64 4764 GZH 60/66/58/63 4875 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:21 PM CST | Flash Flood Warning | MOB | Wayne | 4 hr |
| Jan 29, 10:31 PM CST | Tornado Warning | MOB | Perry | 59 min |
| Jan 30, 12:02 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.